Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Dear doc, My mamma recently been diagnosed with glaucoma. Doc prescribed 2 eye drops. Combigan and azopt. This is the second month. She feeling bitter taste in throat. And her gums got so loose resulting in tooth fall with no gum disease. Are teeth falling as the side effect of eye drops? Kindly guide us. (My mamma taking allo thyroid med and ayur meds for b.p and diabetes along wid drops for eyes)

11 Doctors Answered
Dear doc,
My mamma recently been diagnosed with glaucoma....
She might have a problem with her teeth.. earlier... no side effect of eye drops on gums
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
Loosening of tooth is not related to eye drops. But it is related to diabetes, a diabetic person has higher chances of gum diseases, Consult your eye specialist for any eye problems or else continue the treatment confidently. Get blood tests for diabetes. And Run to use dentist for check up her teeth n gums.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
Dear lybrate-user, These eye drop generally doesn't cause gum disease you please visit a dentist with detail history and recent reports for proper diagnosis.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
No it is not related to the medication please make her to have the screening of mouth so that there is any residue surrounding the teeth so it has to be removed for health of the gums please give a visit to nearest dentist for check up.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
The antigluacoma medication is causing sour taste I'm mouth after instillation- this is normal. Usually the tear drains thru puncture located at inner side of eyelids into nose and then throat. .so does the eye drops. To avoid this. Do punctal occlusion by pressing on inner end of eyelids and keep eyes closed without any blinking. I would recommend you look up a picture of punctal occlusion online to ensure you understand where to apply pressure. Its not essentail- do it only if sour taste bothersome. I don't think the teeth n gum problems are associated with glaucoma medication. Since your mom is on 3 drugs for anti-glaucoma- please adhere to the treatment schedule of eyedrops- it's very important. And regular followup with treating doctor. Her visual prognosis largely depends on your compliance to treatment and followup.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
No, there is less chances of side effects of eye drops in gum disease. May be she is suffering from chronic periodontitis / Gingivitis. Please go for routine check up to nearest dentist. Thanks.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
Eye drops have no effect on the teeth and gums. Bit being a diabetic will worsen her gum disease if neglected for a long period.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
Falling of teeth will not be a result of eye drops. Please visit a dentist so that her condition can be checked thoroughly to ascertain the cause of her tooth loss. Bitter taste in her throat can surely because of the eye drops as the medicine can travel to the throat via the connection between eyes and nose.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
As she has diabetes, she will also be suffering from Chronic generalized periodontitis. There is emerging evidence to support the existence of a two-way relationship between diabetes and periodontitis. So its because of that her tooth are loosening out. She will require every six months Scaling and polishing and sometimes Flap surgery might be required too. Also there is a three way relationship between Obesity, Periodontal disease and Diabetes.
1 person found this helpful
Dear doc,
My mamma recently been diagnosed with glaucoma....
Hello Ms. lybrate-user, This is not a established side effect of glaucoma eye drops.
Dear doc,
My mamma recently been diagnosed with glaucoma....
Dear lybrate-user Glaucoma medications needs to taken life long usually with regular follow up with your eye specialist. I can only give you virtual consultation on the basis of scenario you have described. Tooth problem has nothing to do with Anti glaucoma eye drops and bitter taste in throat is normal as it shows tear ducts are patent. Thyroid and diabetes needs to controlled by medications prescribed by Physician.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.